[Question #7290] Petechiae and Abnormal Blood Work After Exposure

4 months ago
Hello again. Last week I did some routine blood work and urine tests and some of the results came back abnormal. So today Im going to visit a Dr. to discuss those results. Therefore, my HIV anxiety has started again from the exposure I was concerned about previously (protected sex w/ CSW from Romania in German brothel on January of 2018). As I said before, I tested 3-4 months after exposure using the at-home oral HIV test Oraquick. I took the same test 4 times and all were negative but not sure about the accuracy. I remain concerned about this exposure because about 2-4 weeks after the encounter, I developed petechiae in my palms and at the top of my feet. I have NEVER experience this type of  symptom before the encounter. I find it hard to believe that it was just a coincidence. Also, I am STILL experiencing on and off petechiae in my palms. I know Dr. Handsfield mentioned in this forum that ARS can cause low platelets and abnormal bleeding (which is my symptom, i.e petechiae and easy bruising). Should I remain concerned about HIV?  Im extremely nervous since my bloodwork is abnormal and my petechiae points to that. If I could get an opinion on this given my new abnormal routine bloodwork I would appreciate it. Thanks. 
Edward W. Hook M.D.
Edward W. Hook M.D.
4 months ago
Welcome back to the Forum.  I’m sorry that your “ abnormal” test results (you don’t say what they were) and your continuing intermittent petechiae have re-awakened your unwanted concerns about HIV despite the virtually no risk nature of your exposure long ago and despite your multiple negative tests.  This is not HIV.  As I said during our last interaction, your concerns are unfounded and your symptoms are clearly not due to HIV.  To address these problems you should seek the evaluation of a health care provider who can thoroughly evaluate you.

EWH 
---
4 months ago
Thanks for your reply. I just got back from the Dr. and he reviewed my bloodwork. I believe I had low neutrophils, high lymphocytes, high monocytes, and high eosinophils. Can HIV cause this? The Dr. didn't worry about those results since my white blood cells, hemoglobin, and platelets were normal. I believe HIV attacks a specific part of  white blood cells, so the abnormal results in the white blood cell differential has me worried. Also, the petechiae that appeared right after my exposure has me worried due to the timing of this specific symptom, would that not suggest HIV also? Thanks again. 
Edward W. Hook M.D.
Edward W. Hook M.D.
4 months ago
The blood tests you mention are non-specific and certainly in no way suggest HIV.  You need to believe your doctor and your blood tests, including your tests for HIV.  As we’ve told you on multiple occasions, your petechiae are not suggestive of HIV.   If you cannot do that on your own, I suggest that you speak with a counselor who can help you be.ieve the medical facts.  EWH


---
4 months ago
The tests I had weren't HIV blood tests, it was the at-home oral swab test (Oraquick) as I mentioned before.  Should I trust those results and move on?  I've read on this forum that Oraquick sometimes misses infections. Is that true? Thanks again. 
Edward W. Hook M.D.
Edward W. Hook M.D.
4 months ago
I understand what sort of HIV tests ahead. Dr. Handsfield and I have both told you that your test results are reliable and should be believed. We’ve done that in at least two previous threads.  

How do you know we provide up to three responses to each clients question. This is your third and final response is part of this thread. Further, this question is repetitive. You clearly do not accept the answers that both Dr. Handsfield and I have given to you in the past. At this time please do not post further repetitive, anxiety-driven questions such as this one and your previous two threads. Should you do that, the question may be deleted without a response and without return of your posting fee. We do this out of compassion. Nothing more. Repeating the same questions again and again will not change the answers you receive, nor will it be helpful to you or other readers of this forum. Take care. EWH
---